question-icon

Suggest treatment for chest tightness, cold and morning-time wheezing

default
Posted on Fri, 29 May 2015
Question: Hi,

I started having chest tightness and morning-time wheezing since October, 2014 suddenly after I returned from a high-altitude trek. I was under raining and was having mild cold during the trek. I consulted doctor and he prescribed Xyzol M for 5 days. During the medication, it was all fine but it returned once I completed the 5-day course. Consulting doctor again, he prescribed Foracart 200 for 3 months.

While continuing the same, I consulted another pulmonologist (in February, 2015). He did Spirometry and Chest X-ray.
1. Chest X-ray was clear.
2. Spirometry showed mild obstruction.

He also told to continue Foracart 200 (for 2 months, two puffs twice a day, in the last 15 days, two puffs, once a day), in the last visit in april, he did spirometry again, it showed almost normal functionality, but I was taking Foracart during that time. Doctor told me to continue for one more month.

What I am feeling currently is that while taking Foracart 200 once a day, it feels normal. There is no coughing, but it feels like cough is there in lungs and mild white cough comes out when I try to get it out. I do not face any breathing problem while running or exercising. But if I do not take Foracart 2 days in a row, on third day mild wheezing reappears (speacially after waking up from sleep). I have no fever or any other illness.

Seeking advice,
doctor
Answered by Dr. Kaushal Bhavsar (27 minutes later)
Brief Answer:
You are mostly having allergic bronchitis.

Detailed Answer:
Thanks for your question on HCM.
I can understand your situation and problem.
By your history and description, in my opinion you are mostly having allergic bronchitis.
Treatment of allergic bronchitis should be continued for at least 6-8 months.
You are taking correct treatment.
Continue telekast F tablet.
Foracort is having formeterol and budesonide.
If you are controlled with foracort once in a day then you can taper it down to only budesonide.
Take budesonide plain inhaler once a day.
Also continue telekast F.
Still you are well controlled then telekast F can be stopped.
So you need taper down drugs systematically.
Total duration of treatment should be of at least 6-8 months.
Please let me know if you are having any kind of allergy or not? Do you have pets or chemical exposure at home?
Please reply me answers of above asked questions, so that I can guide you better.
I will be happy to help you further.
Wish you good health.
Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar (1 hour later)
Hi,

The only allergy I have (that I know of) is from eating prawns / crabs. I get lip itching and swelling (mild though) while eating those. My home is not exposed to pets or any chemical exposure. I avoid those. I am a non-smoker, I used to smoke once in a while (once in 2-3 months or so), stopped completely since I have this situation.

Questions I have:

1. When and how to stop the medicines to check I have recovered or not? Last month once/twice I tried not taking both the medicines (telecast F and Foracart) two days at a stretch and found myself uncomfortable with wheezing on the third day and started the medication again.

2. Is it something that stays lifelong once suffered with?

3. Will regular exercise (running) help in reducing the suffering?

4. Will this cause any problem in high altitude (around 15000-17000 ft) trekking or travelling? The trek I talked about was of 14000 ft and I did not feel any problem during the whole trek, but this wheezing situation started one week after I am back from the trek.

doctor
Answered by Dr. Kaushal Bhavsar (4 hours later)
Brief Answer:
Don't stop all drugs suddenly, you need to taper it off.

Detailed Answer:
Thanks for your follow up question on Health Care Magic.
I can understand your concern.

Answer to your 1st question.

You should taper off the drugs. Don't stop all the drugs at a time. Take foracort and telekast F for continuous 2 months and if you are asymptomatic then start only budesonide containing inhaler along with telekast F. Take this for 2 months and if asymptomatic then stop telekast F and continue with only budesonide twice daily. Then taper to once daily and then as and when needed. Disc all these with your pulmonologist and plan accordingly.

Answer to your 2nd question.

No one can assure you about this thing. Allergic disease do have recurrence if exposure to allergen is present. Some patients don't develop similar episode in the future. So it is not always life time.

Answer to your 3rd question.

Yes, exercise is good in improving lung function. So this is beneficial for your condition.

Answer to your 4th question.

Height can cause exacerbation due to low oxygenation of air at that level. But allergen exposure is more harmful in your condition then height.

Hope I have solved your query. If you are not having further queries, then please close the conversation and rate my answer.
You can ask me directly on bit.ly/askdrkaushalbhavsar.
Wish you good health.
Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14925 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for chest tightness, cold and morning-time wheezing

Brief Answer: You are mostly having allergic bronchitis. Detailed Answer: Thanks for your question on HCM. I can understand your situation and problem. By your history and description, in my opinion you are mostly having allergic bronchitis. Treatment of allergic bronchitis should be continued for at least 6-8 months. You are taking correct treatment. Continue telekast F tablet. Foracort is having formeterol and budesonide. If you are controlled with foracort once in a day then you can taper it down to only budesonide. Take budesonide plain inhaler once a day. Also continue telekast F. Still you are well controlled then telekast F can be stopped. So you need taper down drugs systematically. Total duration of treatment should be of at least 6-8 months. Please let me know if you are having any kind of allergy or not? Do you have pets or chemical exposure at home? Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.